Alert archive / Florida / Extreme Wind Warnings in 2017
Extreme Wind Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this extreme wind warning at Sep 10, 2017, 4:05 PM EDT for Lee County, Florida. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2017, 4:05 PM EDT (20:05 UTC)
- Expired
- Sep 10, 2017, 6:00 PM EDT
- In force
- 115 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Lee County, FL
The radar
The Tampa radar (KTBW), 152 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WFUS52 KTBW 102005
EWWTBW
FLC071-102200-
/O.NEW.KTBW.EW.W.0001.170910T2005Z-170910T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service Tampa Bay Area Ruskin FL
405 PM EDT SUN SEP 10 2017
The National Weather Service in Ruskin has issued a
* Extreme Wind Warning for...
Lee County in southwestern Florida...
* Until 600 PM EDT
* At 403 PM EDT, National Weather Service Doppler radar and surface
observations indicated extreme winds, associated with the eyewall
of Hurricane Irma, were moving onshore over Vineyards, or 5 miles
northeast of Naples, moving north at 10 mph. This is an extremely
dangerous and life-threatening situation!
* Extreme winds will be near...
Bonita Springs around 430 PM EDT.
Lovers Key State Park around 500 PM EDT.
Three Oaks and San Carlos Park around 530 PM EDT.
Southwest Florida Airport around 540 PM EDT.
Villas, East Dunbar, Pine Manor and Cypress Lake around 550 PM EDT.
Other locations impacted by extreme winds include Saint James City,
Tice, Whiskey Creek, Fort Myers Shores, Page Park, Estero, Page Field
Airport, Gateway, Punta Rassa and Alva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!
The safest place to be during a major landfalling hurricane is in a
reinforced interior room away from windows. Get under a table or
other piece of sturdy furniture. Use mattresses, blankets or pillows
to cover your head and body. Remain in place through the passage of
these life-threatening conditions.
&&
LAT...LON 2632 8190 2640 8199 2639 8208 2657 8227
2677 8158 2677 8156 2642 8156 2642 8166
2632 8166 2632 8182 2633 8182 2633 8185
TIME...MOT...LOC 2003Z 176DEG 11KT 2621 8173
$$
Mroczka/Jillson/Noah1 follow-up statement
054
WWUS52 KTBW 102102
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
502 PM EDT SUN SEP 10 2017
FLC071-102200-
/O.CON.KTBW.EW.W.0001.000000T0000Z-170910T2200Z/
Lee FL-
502 PM EDT SUN SEP 10 2017
...AN EXTREME WIND WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR LEE
COUNTY...
At 459 PM EDT, National Weather Service Doppler radar and surface
observations indicated extreme winds, associated with the eyewall of
hurricane Irma, were moving over Bonita Springs, moving
north at 15 mph. This is an extremely dangerous and life-threatening
situation!
A recent observation from Naples Municipal Airport recorded a wind
gust of 142 mph with the passage of the eyewall. These conditions
are spreading north into southern Lee County at this time. TAKE COVER
NOW!
Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Lehigh Acres, East Dunbar,
Southwest Florida Airport, Harlem Heights, Lochmoor Waterway Estates,
Iona, Cypress Lake, San Carlos Park, McGregor, Pine Manor, Charleston
Park, Lovers Key State Park, Olga, Buckingham, St. James City, Villas
and Three Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!
The safest place to be during a major landfalling hurricane is in a
reinforced interior room away from windows. Get under a table or
other piece of sturdy furniture. Use mattresses, blankets or pillows
to cover your head and body. Remain in place through the passage of
these life-threatening conditions.
LAT...LON 2632 8190 2640 8199 2639 8208 2657 8227
2677 8158 2677 8156 2642 8156 2642 8166
2632 8166 2632 8182 2633 8182 2633 8185
TIME...MOT...LOC 2059Z 176DEG 11KT 2638 8174
$$
TBWWhat forecasters said that day
The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this extreme wind warning went out at Sep 10, 1:31 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 10, 1:31 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
131 PM EDT Sun Sep 10 2017
.AVIATION...
10/18Z TAFs. Irma is providing BKN MVFR CIGS with OCNL MVFR VSBY
in SHRA for much of the period. NE winds become tropical storm
then hurricane force..late afternoon and evening in the south and
in the early hours of Mon in the north. Winds shift to SW toward
sunrise.
&&
.Prev Discussion... /issued 1209 PM EDT Sun Sep 10 2017/
UPDATE...
Tornado Watch 482 has been replaced with watch 483 which has
been expanded to cover all counties and coastal waters until
midnight tonight. Otherwise no changes...forecasts are
being updated.
Prev Discussion... /issued 1054 AM EDT Sun Sep 10 2017/
UPDATE...
Have added Hardee and Polk to Tornado Watch 482 which runs
to Noon today. Have also made minor adjustments to the
winds. Updated forecasts out shortly.
Prev Discussion... /issued 705 AM EDT Sun Sep 10 2017/
Major Hurricane Irma approaching the Florida Keys...
SHORT TERM...
Approaching Irma is spreading bands of showers across central FL
with areas of rain and a few thunderstorms over the south. These
will increase with hurricane conditions in the south moving north
today. The current forecasts have been updated and issued to
reflect this.
MARINE...
Rain bands from Irma across the southern-central waters spread
north as they increase. Hurricane conditions continue into
Monday.
FIRE WEATHER...
Tropical airmass provides abundant moisture...with rain/showers
and a few thunderstorms.
&&
.Preliminary Point Temps/PoPs...
TPA 77 84 75 87 / 100 90 20 20
FMY 79 86 77 89 / 90 50 20 20
GIF 75 84 73 89 / 100 80 20 20
SRQ 78 84 77 87 / 100 80 20 10
BKV 76 82 71 88 / 100 90 20 20
SPG 77 84 77 87 / 100 90 20 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal
Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-
Inland Lee-Inland Levy-Inland Manatee-Inland Pasco-
Inland Sarasota-Pinellas-Polk-Sumter.
Flash Flood Watch through Monday afternoon for Coastal
Charlotte-Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
Highlands-Inland Charlotte-Inland Citrus-Inland
Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Polk-Sumter.
Gulf waters...Hurricane Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood
FL out 20 NM-Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Coastal waters from Tarpon
Springs to Suwannee River FL out 20 NM-Tampa Bay
waters-Waters from Bonita Beach to Englewood FL out
20 to 60 NM-Waters from Englewood to Tarpon Springs
FL out 20 to 60 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
AVIATION/UPDATE/SHORT TERM//MARINE/FIRE WEATHER...09/RudeHazardous weather outlook, Sep 10, 4:52 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 452 AM EDT Sun Sep 10 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-102100- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 452 AM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...TROPICAL IMPACT... Hurricane Irma is forecast to track from south to north over the western Florida peninsula late today through Monday morning. There is a high threat for damaging winds, flash flooding, storm surge, moderate to major river flooding, and a moderate risk of tornadoes across the entire forecast area. See the latest Hurricane Local Statement for expected county specific impacts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. ...TROPICAL IMPACT... Hurricane Irma will lift north of Levy county Monday morning. Numerous showers and thunderstorms will persist over west central Florida in the wake of Irma...with gradually improving conditions from south to north through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Oglesby
In the hours before
Local storm report, Sep 10, 10:05 AM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1005 AM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TORNADO N WAUCHULA 27.55N 81.81W
09/10/2017 HARDEE FL COUNTY OFFICIAL
REPORT OF ROOF DAMAGE TO BUSINESS IN WAUCHULA
&&
RWYNNLocal storm report, Sep 10, 2:52 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
252 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TROPICAL STORM 1 NW PORT CHARLOTTE 26.99N 82.11W
09/10/2017 CHARLOTTE FL MESONET
PEAK WIND GUST OF 55 KT/63 MPH AT HOME WEATHER STATION
D9045
0212 PM HURRICANE RSW SOUTHWEST FLORIDA A 26.54N 81.76W
09/10/2017 LEE FL ASOS
PEAK GUST OF 69 KT/79 MPH AT REGIONAL SOUTHWEST AIRPORT.
0230 PM TROPICAL STORM 2 SW CAPE CORAL 26.55N 82.01W
09/10/2017 LEE FL MESONET
PEAK WIND GUST OF 58 KT/65 MPH AT HOME WEATHER STATION
C3609.
&&
NORMANLocal storm report, Sep 10, 2:55 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
255 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HURRICANE RSW SOUTHWEST FLORIDA A 26.54N 81.76W
09/10/2017 LEE FL ASOS
CORRECTED... PEAK GUST OF 69 KT/80 MPH AT REGIONAL
SOUTHWEST AIRPORT.
&&
NORMANLocal storm report, Sep 10, 3:00 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
300 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TROPICAL STORM 6 NNW ANNA MARIA ISLAND 27.61N 82.77W
09/10/2017 GMZ853 FL MESONET
PEAK WIND GUST OF 50 KT/58 MPH SO FAR AT WXFLOW SITE XEGM
&&
NORMANLocal storm report, Sep 10, 3:39 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
339 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HURRICANE 4 ENE SANIBEL 26.47N 82.05W
09/10/2017 GMZ836 FL MESONET
PEAK WIND GUST OF 78 MPH AT WXFLOW SITE XSBI
&&
NORMANLocal storm report, Sep 10, 4:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
404 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HURRICANE RSW SOUTHWEST FLORIDA A 26.54N 81.76W
09/10/2017 LEE FL ASOS
PEAK WIND GUST OF 70KT / 81 MPH AT REGIONAL SOUTHWEST
AIRPORT.
&&
NORMANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:58 AM EDT | Areal Flood Warning | TBW | Lee | 6 hr |
| Sep 10, 7:57 AM EDT | Tornado Warning | TBW | Polk | 13 min |
| Sep 10, 8:56 AM EDT | Tornado Warning | TBW | Hardee | 19 min |
| Sep 10, 10:45 AM EDT | River Flood Warning | TBW | Manatee | 35 hr |
| Sep 10, 10:45 AM EDT | Tornado Warning | TBW | Polk | 30 min |
| Sep 10, 11:08 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Polk, Sumter | 22 min |
Nearby
Extreme Wind Warnings in Florida, 2017Every extreme wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.